Orencia - How long until you feel relief?
- 1 Dec 2011 by miwatson007
- orencia, rheumatoid arthritis, doctor
My mother, 65, who has extreme rheumatoid since 35, just had her 9th infusion yesterday. She has felt little to no relief up to this point. The doctor says it sometimes takes up to 6 or 7 months before the patient feels relief.
Has anyone taking Orencia felt the bulk of their relief after the 9th or 10th infusion without having felt much relief before that?
11 Aug 2013
Orencia takes a long time when it works the way it is intended. Basically you will stop making so many Helper T cells because of the blocked education by APCs. It will take a long time for existing ones targeted to your RA causative proteins to die even if new ones aren't being made so quickly. Those Helper Ts, are being used to induce clonal expansion of B cells that are producing Abs which are most likely the effector of the disease. One of these Th cells can turn on many B cells. So the eventual reduction of these B cells is also going to take additional months. Finally, you have to wait for the antibodies produced by these Bcells to leave circulation. That has a half-life of about 20 days. So lets say another month.
There is an immediate affect experienced by some people, but this is a different mechanism where the APCs themselves are suppressed by Orencia and not common. Don't listen to the circus. It is supposed to take time, though I would guess about 3 months.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My wife was on the Orencia treatment while we were in Salem Illinois and now that we have returned to California, our insurance does not cover the ...
3 answers • 14 Apr 2010
I had my 1st inf. last Thurs. (today is Mon.) and I haven't felt well since. I thought it would pass, but I continue to feel worse as time goes ...
3 answers • 13 Jul 2010
I have been on drug since it first came out. has helped rheumatoid arthritis but I have been suffering from extreme depression with no reason in my ...
1 answer • 9 Jul 2013